[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.120.181. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
January 2008

Sunitinib: A Cause of Bullous Palmoplantar Erythrodysesthesia, Periungual Erythema, and Mucositis

Arch Dermatol. 2008;144(1):123-125. doi:10.1001/archderm.144.1.123

Sunitinib (SU011248) (Sutent; Pfizer Inc, New York, New York) is an oral multikinase phosphorylation inhibitor of receptor tyrosine kinases (RTKs), which are implicated in tumor growth, angiogenesis, and metastasis of cancer. Although it is approved for use in the treatment of gastrointestinal stromal tumor and advanced renal cell carcinoma, sunitinib has also been shown to be efficacious in treating neuroendocrine, colon, and breast cancers.1 Dermatologic adverse effects include rash, skin discoloration, hair color changes, xerosis, alopecia, and seborrheic dermatitis–like reactions.2 Palmoplantar erythrodysesthesia (PPE) was reported in 12% to 14% of patients in large phase 2 and 3 studies.3 To our knowledge, we describe herein the first case of sunitinib-related intense periungual erythema and severe mucositis in addition to bullous PPE.

First Page Preview View Large
First page PDF preview
First page PDF preview
×